A Linear Approximation of the Non-linear Modified Langumir and Van der Pol Differential Equations by the Application of the Generalized Sundman Transformation

Authors

DOI:

https://doi.org/10.56919/usci.2434.038

Keywords:

Linearization, Modified Langumir, Differential Equation, Van der Pol, Generalized Sundman Transformation

Abstract

Study’s Excerpt:

  • The modified Langumir and Van der Pol nonlinear ordinary differential equations are solved by the GST.
  • These equations are very significant and useful in many areas of human life.
  • The GST method linearizes the equations into forms that can be solved, resulting in 3u''+4u'+2=0 and u''+u'+2=0, respectively.
  • Here, the GST technique yielded innovative and workable analytical solutions.

Full Abstract:

The non-linear ordinary differential equations of Langumir and Van der Pol are challenging to solve analytically. Thus, this work aims to convert these non-linear equations into linear form so that they may be easily solved. Assuming that the coefficients of the two equations meet the linearizability requirements, they are presented in the appropriate linearizable formats. After achieving this, the generalized Sundman transformation was used to linearize the equations. The formulae  defines the nonpoint transformation known as the generalized Sundman transformation (GST). Basic solutions for the two equations were obtained upon application of the GST. The conventional approach of variation of parameters was used to solve the linear equations that emerged from the linearization process.

References

Abbasi, N. M. (2024). Solving the Van Der Pol non-linear differential equation using first order approximation perturbation method First solution : Restriction on initial condition . No resonance. 1–12.

Afonso, R., Gales, L., & Adélio, M. (2016). Kinetic Derivation of Common Isotherm Equations for Surface and Micropore Adsorption. Adsorption, 22(7), 963–971. https://doi.org/10.1007/s10450-016-9803-z

Duarte, L. G. S., Moreira, I. C., & Santos, F. C. (1994). Linearization under nonpoint transformations. Journal of Physics A: Mathematical and General, 27(19), 739–743. https://doi.org/10.1088/0305-4470/27/19/004

Elfouly, M. A., & Sohaly, M. A. (2022). Van der Pol model in two ‑ delay differential equation representation. Scientific Reports, 1–10. https://doi.org/10.1038/s41598-022-06911-3

Hassanvand, N., Fayazi, F., Adineh, A., Rokni, S., Sadeghifar, T., Sarkardeh, Z., Shafiei, G., Kasmaei Naja Abadi, H., & Ghazagh, N. (2023). Non-linear Fundamental Differential Equations of Langmuir Blodgett and Boguslavski and Its Analytical Solution with AGM Approach Non-linear Fundamental Differential Equations of Langmuir Blodgett and Boguslavski and Its Analytical Solution with AGM Approach. Journal of Current Engineering and Technology, 5(3), 1–9. https://doi.org/10.36266/JCET/177

Mustafa, M. T., Al-Dweik, A. Y., & Mara’beh, R. A. (2013). On the linearization of second-order ordinary differential equations to the laguerre form via generalized Sundman transformations. Symmetry, Integrability and Geometry: Methods and Applications (SIGMA), 9(June 2014), 1–10. https://doi.org/10.3842/SIGMA.2013.041

Nakpim, W., & Meleshko, S. V. (2010). Linearization of second-order ordinary differential equations by generalized sundman transformations. Symmetry, Integrability and Geometry: Methods and Applications (SIGMA), 6, 1–11. https://doi.org/10.3842/SIGMA.2010.051

Orverem, J. M., & Haruna, Y. (2023). The Generalized Sundman Transformation and Differential Forms for Linearizing the Variable Fequency Oscillator Equation and the Modified Ivey’s Equation. FUDMA Journal of Sciences (FJS), 7(3), 167–170. https://doi.org/10.33003/fjs-2023-0703-1859

Orverem, J. M., Haruna, Y., Abdulhamid, B. M., & Adamu, M. Y. (2021a). Applying Differential Forms and the Generalized Sundman Transformations in Linearizing the Equation of Motion of a Free Particle in a Space of Constant Curvature. Journal of Mathematics Research, 13(5), 1–9. https://doi.org/10.5539/jmr.v13n5p5

Orverem, J. M., Haruna, Y., Abdulhamid, B. M., & Adamu, M. Y. (2021b). Linearization of Emden Differential Equation via the Generalized Sundman Transformations. Advances in Pure Mathematics, 11, 163–168. https://doi.org/10.4236/apm.2021.113011

Swenson, H., & Stadie, N. P. (2019). Langmuir ’ s Theory of Adsorption : A Centennial Review. Montana State University Library, 16(16), 5409–5426. https://doi.org/10.1021/acs.langmuir.9b00154

Downloads

Published

2024-12-30

How to Cite

Orverem, J. M. (2024). A Linear Approximation of the Non-linear Modified Langumir and Van der Pol Differential Equations by the Application of the Generalized Sundman Transformation. UMYU Scientifica, 3(4), 441–447. https://doi.org/10.56919/usci.2434.038